MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS MESH SOFRADIM - PARIETEX¿ COMPOSITE MESH; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS MESH SOFRADIM - PARIETEX¿ COMPOSITE MESH; MESH, SURGICAL, POLYMERIC
Model Number TET1510
Medical Device Problem Codes Degraded (1153); Migration or Expulsion of Device (1395); Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Purulent Discharge (1812); Fever (1858); Foreign Body Reaction (1868); Unspecified Infection (1930); Inflammation (1932); Nerve Damage (1979); Pain (1994); Scar Tissue (2060); Scarring (2061); Seroma (2069); Ulceration (2116); Hernia (2240); Ulcer (2274); Injury (2348); Impaired Healing (2378); Nodule (4551); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an abdominal hernia.After a procedure where this device was implanted, it was reported that the patient experienced an unspecified adverse outcome.Treatment for the issue included four surgical revision procedures starting four months after initial implant.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after overlay implant, the patient experienced infection, abscess, adhesions, scar formation, biologic mesh had liquefied, fever, chronic abdominal wound, pus pockets, large space between rectus muscles and mesh on left side, surface ulceration, inflammation, pain, mesh encapsulation, lack of adequate ingrowth, and recurrence.Post-operative patient treatment included removal of infected mesh, drainage of subcutaneous abscess, exploratory laparoscopy, exploratory laparotomy, lysis of adhesions, ventral hernia repair, excision of infected mesh, scar revision, antibiotics, pain medications, placement of wound vac, debridement of abdominal wound and partial closure of abdominal wounds.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
This information was received as a part of an extensive mesh litigation submission to medtronic.The fda was notified of this large complaint receipt.Due to the volume of complaint information received by medtronic, this resulted in a report beyond the 30 day target.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an abdominal hernia.It was reported that after implant, the patient experienced infection, abscess, adhesions and recurrence.Post-operative patient treatment included removal of infected mesh, drainage of subcutaneous abscess, exploratory laparoscopy, exploratory laparotomy, lysis of adhesions, ventral hernia repair, excision of infected mesh, scar revision, placement of wound vac, debridement of abdominal wound and partial closure of abdominal wounds.
 
Additional Manufacturer Narrative
This information was received as a part of an extensive mesh litigation submission to medtronic.The fda was notified of this large complaint receipt.Due to the volume of complaint information received by medtronic, this resulted in a report beyond the 30 day target.Additional information: b5, b6, b7, d7, g4, h6.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after overlay implant, the patient experienced infection, abscess, adhesions, scar formation, biologic mesh had liquefied, fever, chronic abdominal wound, pus pockets, large space between rectus muscles and mesh on left side, surface ulceration, inflammation, and recurrence.Post-operative patient treatment included removal of infected mesh, drainage of subcutaneous abscess, exploratory laparoscopy, exploratory laparotomy, lysis of adhesions, ventral hernia repair, excision of infected mesh, scar revision, antibiotics, pain medications, placement of wound vac, debridement of abdominal wound and partial closure of abdominal wounds.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after overlay implant, the patient experienced seroma, infected mass, infection, abscess, adhesions, scar formation, fever, chronic abdominal wound, pus pockets, large space between rectus muscles and mesh on left side, surface ulceration, inflammation, pain, mesh encapsulation, lack of adequate ingrowth, and recurrence.Post-operative patient treatment included medication, removal of infected mesh, drainage of subcutaneous abscess, exploratory laparoscopy, exploratory laparotomy, lysis of adhesions, ventral hernia repair, excision of infected mesh, scar revision, antibiotics, pain medications, placement of wound vac, debridement of abdominal wound, incision and drainage of abdominal wall abscess, open ventral hernia repair with new mesh, abdominal wound washout, partial closure of abdominal wounds, and excision and closure of chronic nonhealing postoperative abdominal wound.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional info: a4, b5, b7, h6 (added patient codes, imf code, device code and ime e2402: "mass").Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after overlay implant, the patient experienced seroma, infected mass, infection, abscess, adhesions, scar formation, biologic mesh had liquefied, fever, chronic abdominal wound, pus pockets, large space between rectus muscles and mesh on left side, surface ulceration, inflammation, pain, mesh encapsulation, lack of adequate ingrowth, and recurrence.Post-operative patient treatment included medication, removal of infected mesh, drainage of subcutaneous abscess, exploratory laparoscopy, exploratory laparotomy, lysis of adhesions, ventral hernia repair, excision of infected mesh, scar revision, antibiotics, pain medications, placement of wound vac, debridement of abdominal wound, incision and drainage of abdominal wall abscess, open ventral hernia repair with new mesh, abdominal wound washout, partial closure of abdominal wounds, and excision and closure of chronic nonhealing postoperative abdominal wound.

Brand Name
MESH SOFRADIM - PARIETEX¿ COMPOSITE MESH
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
Manufacturer (Section G)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR   01600
Manufacturer Contact
justin ellis
5920 longbow drive
8200 coral sea st ne
mounds view,mn, CT 55112
7635265677
MDR Report Key7867567
Report Number9615742-2018-02058
Device Sequence Number1835674
Product Code FTL
UDI-Device Identifier10884521180345
UDI-Public10884521180345
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K982532
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2017
Device Model NumberTET1510
Device Catalogue NumberTET1510
Device Lot NumberSMD00114
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/15/2018
Supplement Date Received by Manufacturer05/15/2019
05/15/2019
02/16/2022
10/11/2023
10/25/2023
Initial Report FDA Received Date09/12/2018
Supplement Report FDA Received Date11/19/2019
01/13/2020
03/04/2022
10/17/2023
10/25/2023
Date Device Manufactured04/17/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age49 YR
Patient SexFemale
Patient Weight68 KG